Nebraska, 2004

Hail in Nebraska, July 9, 2004

July 9, 2004 · NWS LBF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 9, 12:12 PM MST, 5 hours 45 minutes earlier.

Area forecast discussion, Jul 9, 12:12 PM MST, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
212 PM CDT FRI JUL 9 2004

...FORECAST CONCERNS TSTMS TONIGHT...SATURDAY NIGHT AND
TEMPERATURES THEREAFTER...

.DISCUSSION...
SHORT TERM...
VERY HEALTHY 800MB THETA E RIDGE TONIGHT THROUGH SATURDAY NIGHT AND A
WEAK CAP NEAR 12C WILL ALLOW FOR TWO MORE ROUNDS OF TSTMS TO DEVELOP.
THEREAFTER...BOTH THE AVN AND ETA BUILD A STRONG CAP ACROSS ALL OF
THE FCST AREA.

AT THE SFC...HAVE DISCOUNTED THE ETA 2M TEMPS AS RECENT RAINS
WILL AFFECT THE SFC ENERGY BUDGET AND ALLOW FOR SOMETHING CLOSE TO
GUIDANCE FOR HIGHS.  ACTUALLY WENT A LITTLE BELOW GUIDANCE SINCE
THE RAINFALL HAS BEEN ABOVE NORMAL.

EXTENDED...
SUMMER PATTERN WILL CONTINUE TO SLOWLY EVOLVE THROUGH DAY 5.  THE
AVN IS SUGGESTING THE RIDGE WILL MOISTEN AND BREAK DOWN DAY 5.  WILL
HOLD OFF PCPN MENTION FOR NOW.

MAX TEMP FORECAST WILL CONTINUE CONSERVATIVE. POTENTIAL FOR NEAR
RECORD HIGHS EXISTS BUT WET CONDITIONS WILL MODERATE TEMPS AND WOULD
LIKE TO SEE SOME RECORDS FALLING ACROSS THE WRN U.S.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE

&&

CDC
Hazardous weather outlook, Jul 9, 12:52 PM MST, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
252 PM CDT FRI JUL 9 2004

NEZ004>010-022>029-035>038-056>059-069>071-094-101100-
ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER-
GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN-
LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY-
WHEELER-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
252 PM CDT FRI JUL 9 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS...OVER THE PANHANDLE AND NORTHEAST
COLORADO...WILL MOVE INTO WESTERN AND SOUTHWESTERN NEBRASKA LATER
THIS EVENING. AS THIS ACTIVITY MOVES EAST INTO DEEPER LOW LEVEL
MOISTURE...SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS. WITH
RELATIVELY WEAK SHEAR IN THE MID LEVELS OF THE ATMOSPHERE...NO
TORNADOES ARE EXPECTED...HOWEVER SOME ISOLATED SEVERE THUNDERSTORMS
ARE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN
SEVERE THREAT. THE AREA OF GREATEST CONCERN IS WEST OF A LINE FROM
GORDON...TO BIG SPRINGS. EAST OF THIS LINE...THUNDERSTORMS ARE
POSSIBLE INTO THE OVERNIGHT HOURS...HOWEVER...AT THIS TIME...NO
SEVERE WEATHER IS ANTICIPATED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE WESTERN HALF
OF NEBRASKA SATURDAY. WITH THE SURFACE CONVERGENCE BOUNDARIES
CONTINUING OVER NEBRASKA...THUNDERSTORMS ARE EXPECTED TO DEVELOP
SATURDAY AFTERNOON AND CONTINUE THROUGH THE NIGHT. THE INSTABILITY
WILL ALSO BE STRONG ENOUGH FOR ISOLATED SEVERE THUNDERSTORMS TO
DEVELOP.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING WEST OF A LINE FROM
GORDON TO BIG SPRINGS. SPOTTER ACTIVATION MAY BE REQUIRED SATURDAY AND
SATURDAY NIGHT.

SPRINGER/BUTTLER

The radar

The North Platte radar (KLNX), 160 km away, was scanning. The volume nearest the first event began at 00:57 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Sheridan

When
July 9, 5:57 PM MST
Where
Sheridan County, 31 mi SSW of Gordon
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.383, -102.433

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411536.